5[™] ANNUAL SPHI TECHNICAL & EXECUTIVE STEERING COMMITTEE MEETING JACARANDA HOTEL NAIROBI, KENYA



TECHNICAL: 9-11 SEPTEMBER 2014 ESC: 11-12 SEPTEMBER 2014

Date	Time	Subject Eso: 11 12 Si	Responsible
8 Sept		Participants arrive in Nairobi	Chris Kioko & Emily Ndoho
Monday			
	16:00	Registration	Emily Ndoho
9 Sept	08:00	Registration for Meeting for remaining	Emily Ndoho
		participants	
Tuesday		Session 1. Highlights of the Phase 1	Moderator: Dr. Hans Adu
		Progress & Conventional Breeding	Dapaah (CSIR-CRI Director)
			Recorder: Jan Kreuze
	08:30	Welcome Remarks	Barbara Wells, CIP Director
			General
	08:45	Key Highlights of SASHA Phase 1 and the	Jan Low
		SPHI Expansion (40 min)	
	09:25	Key Advances in Breeding Methodologies	Wolfgang Gruneberg
		during Phase 1	
	10:15	Questions	Hans Adu-Dapaah
	10:30	Coffee Break	
	11:00	Phase 1 Achievements of the Sweetpotato	Maria Andrade
		Support Platform -Southern Africa (15 min)	
	11:15	Phase 1 Achievements from the	Ted Carey
		Sweetpotato Support Platform–West Africa	
		(15 min)	
	11:30	Panel Discussion on Breeding Progress in	Felistus Chipungu & Jean
		National Programs: What AGRA Support	Ndirigue & Gorrettie
		Has Meant	Ssemakula & Laura Karanja
	12:00	Phase 1 Achievements from the	Robert Mwanga
		Sweetpotato Support Platform –East and	
		Central Africa (15 min)	
	12:15	Improved tools for Breeders: Clone	Luka Wanjohi
		Selector & AccuDataLog	
	12:30	Discussion on Breeding	Hans Adu Dapaah
	13:00	Lunch	
	14:00	Session 2. Reaching Agents of Change	Moderator: Milla

		(RAC) Coming to the Finish Line	McLachlan
			I TTICEUCITIUTI
			Recorder: Sara Thotho
	14:00	Advocacy under RAC	Greg Hofknect (HKI)
	14:20	Capacity Strengthening and Gender	Hilda Munyua (CIP)
		Integration under RAC	, , ,
	14:40	Reflections on the RAC Experience	Adiel Mbabu (CIP)
	15:00	Discussion	Milla McLachlan
	15:30	Health Break	
	16:00	Session 3: Weevil Resistance	Moderator: Robert
			Mwanga
			Recorder: Scovia Adikini
	16:00	Progress on Weevil Resistance under	Marc Ghislain & Lydia
		SASHA using Bt and Capacity Strengthening	Wamalwa (NaCRRI)
	16:15	Progress on the RNAi Sequencing	Marc Ghislain (CIP)
		Approach & Way Forward	
	16:30	Discussion	Robert Mwanga
		Session 4: Progress in Delivery System	Moderator: Jan Low
		Research	Recorder: Hilda Munyua
	16:45	Preliminary Results from Mama SASHA	Fred Grant
	17:05	Preliminary Results from the Cohort for	Rose Wanjala
		Vitamin A Study	
	17:25	Discussion	Jan Low
	17:45	End of Day	
10 Sept	08:15	Session 4: Progress in Delivery System	Moderator: Jan Low
		Research, cont.	Recorder: Hilda Munyua
Wed	08:15	Rwanda Super Foods	Kirimi Sindi
	08:35	Overview on SUSTAIN progress	Simon Heck
	08:55	Phase 1 of Rooting Out Hunger in Malawi	Erna Abidin
	09:10	Questions	Jan Low
	09:20	Panel discussion on Strategies for Going-to-	Moderator: Tom
		scale	Remington
			Roland Brouwer, Penina
			Muoki, Pudentienne
			Uzamukunda, Felistus
			Chipungu, Abdul Naico,
			Olapeju Phorbee, Haile
			Tesfay
	10:00	Coffee Break	

Date	Time	Subject	Responsible
	10:30	Session 5: Seed Systems & Crop	Moderator: Emily Mueller
		Management Research	Recorder: None
	10:30	Assuring Quality Planting Material	Margaret McEwan
	10:45	Uptake & refinement of the Triple S method in Uganda	Sam Namanda
	11:00	Working with the informal sweetpotato seed system to deliver benefits in the Lake Zone of Tanzania	Lembris Laizer
	11:15	Questions	
	11:25	Explanation of how visits to Exhibition Booths will operate	Frank Ojwang & Jan Low
	11:30	Finalization of Booth Preparation	
	12:30	Lunch	
	13:30	Exhibition Booths: 2 visits for 45 minutes each	Participants will be assigned to 1 st 2 booths
	15:00	Exhibition Booths: Open visits to remaining booths & Judging of Booths	
	15:30-	Cocktail and Visits to Booths with Outside	
	18:30	Invitees	
	16:30	Launch of SASHA Phase 2	Jan Low & Barbara Wells & Hans Adu-Dapaah
	18:30	Announcement of Exhibition Booth Winners	Anna-Marie Ball (head of judging team)
11 Sept	08:15	Session 5: Seed Systems & Crop Management Research, cont	Moderator: Oscar Ortiz Recorder: Temesgen Bocher
Thurs	08:15	Progress on Diagnostics research & strengthening Germplasm Management in SSA	Jan Kreuze & Ted Carey
	08:30	Understanding virus degeneration	Scovia Adikini
	08:50	Panel on Net Tunnel Refinement & Uptake Progress	Organizer: Margaret McEwan

Date	Time	Subject	Responsible
			Jean-Claude Nshimiyimana,
			Ben Rakotoarisoa,
			Jeremiah Simon, Emily
			Mueller, Sammy Agili
	09:35	Storage & Curing of Sweetpotato	Ted Carey & Erna Abidin
	09:55	Questions	
	10:00	Health Break	
		Session 6: Markets and Products	Moderator: Kirimi Sindi Recorder: Penina Muoki
	10:30	Moving forward with Product Development in SSA	Tawanda Muzhingi
	10:50	Questions	
	10:55	Challenges Faced in Getting Sweetpotato Fresh Root Markets Moving	Dennis Mayaka
	11:10	Questions	
		Session 7: Looking Forward	Moderator: Hans Adu- Dapaah Recorder: Roland Brouwer
	11:15	Monitoring, Learning & Evaluation as we go-to-scale	Julius Okello, Temesgen Boscher and Jan Low
	11:35	Report from Committee on Way Forward	Milla McLachlan, Jan Low &
		with SPHI Governance Options	Margaret McEwan
	12:00	Discussion	
	12:15	Wrap-up and Closure of Meeting	Hans Adu-Dapaah
	12:30	End of Technical Meeting & Lunch	
11 Sept	14:30	Executive Steering Committee Meeting	Hans Adu-Dapaah, chair
-		(Closed Session) at Jacaranda Hotel	
Thurs	17:30	Close for the Day	
12 Sept	08:00	Pick-up from the Jacaranda Hotel	
Friday	08:30	Executive Steering Committee Meeting	
,		At the ILRI Campus	
	12:30	Lunch	
	13:30	ESC Meeting (Closed Session)	
	16:00	Wrap-up of ESC members with SASHA PMT leaders & RAC Project Manager	Chair of ESC
	17:30	Close of Meeting & Dinner at Zen Garden	Jan Low